Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 119, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 27, 2014, 2:21 PM EDT for Coshocton County, Tuscarawas County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2014, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 27, 2014, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Coshocton County, OH, Tuscarawas County, OH
The radar
The Cleveland radar (KCLE), 117 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:44 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:04 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 27, 2:04 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 204 PM EDT SUN JUL 27 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS...WITH SOME SEVERE...WILL PLAGUE THE UPPER OHIO REGION THROUGH THIS EVENING. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MID AFTN UPDATE WAS ISSUED TO ADJUST FOR TORNADO WATCH AND HOURLY TRENDS BASED ON THE LATEST OBSERVATIONS...RADAR AND SATELLITE IMAGES. TSTMS WL CONT DVLPG AS SFC TEMPS ARE NR/EXCEED CONVECTIVE THRESHOLDS...AND AS MID LVLS COOL WITH THE ADVN OF GREAT LAKES LOW PRES. DEEP LYR SHEAR WL ALSO INCRS AS MID...AND LOW LVL FLOWS IMPROVE INTO THE EVE. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... SURFACE SYSTEM WILL QUICKLY EXIT TO THE EAST OVERNIGHT. UPPER LEVEL SYSTEM WILL SWING IN BEHIND IT. STORM CHANCES WILL DIMINISH OVERNIGHT...BUT SHOWERS WILL CONTINUE AS UPPER LEVEL SYSTEM MOVES THROUGH. MOISTURE WILL CONTINUE TO WRAP AROUND THE EXITING TROUGH ON MONDAY...KEEPING IN THE RISK FOR SHOWERS. ATMOSPHERE IS NOT SHOWING A GREAT DEAL OF INSTABILITY MONDAY AND WITH LOTS OF CLOUD COVER...STORM THREAT SHOULD BE GREATLY REDUCED. SHOWERS WILL END MONDAY NIGHT...AND MUCH COOLER AIR WILL DIVE SOUTHWARD OVER THE UPPER OHIO VALLEY. TUESDAY SHOULD SEE AN INCREASE IN SUNSHINE...BUT WITH BELOW NORMAL TEMPS. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE UNDER UPPER LEVEL TROUGH WILL PROVIDE A COOL AND COMFORTABLE MIDWEEK. ANOTHER WEAK COLD FRONT MAY BRING SHOWERS THURSDAY. HIGH PRESSURE WILL RETURN FRIDAY. WARMER AIR AND THE RISK FOR SHOWERS FOR THE BEGINNING OF THE WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... STG TO SVR TSTMS ARE EXPECTED INTO ERLY EVE WITH ADVNG LOW PRES. TEMPO TSTM MENTIONS HAVE BEEN INCLUDED FOR ALL PORTS. THEREAFTER...EXPECT MVFR TO DEVELOP OVRNGT IN ST/SC AND SHWRS. OUTLOOK.../MONDAY THROUGH THURSDAY/... RSTRNS ARE LIKELY MON AS A CDFNT CROSSES THE RGN. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15
Hazardous weather outlook, Jul 27, 1:49 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 149 PM EDT SUN JUL 27 2014 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-281800- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 149 PM EDT SUN JUL 27 2014 ...TORNADO WATCH 447 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:44 PM EDT | Special Weather Statement | PBZ | Washington | 46 min |
| Jul 27, 3:49 PM EDT | Special Weather Statement | PBZ | Armstrong, Butler | 41 min |
| Jul 27, 4:12 PM EDT | Special Weather Statement | PBZ | Allegheny, Washington | 63 min |
| Jul 27, 4:29 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion | 31 min |
| Jul 27, 4:40 PM EDT | Special Weather Statement | PBZ | Venango | 50 min |
| Jul 27, 5:04 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 26 min |
| Jul 27, 5:17 PM EDT | Special Weather Statement | PBZ | Armstrong | 43 min |
| Jul 27, 5:20 PM EDT | Special Weather Statement | PBZ | Venango | 40 min |
| Jul 27, 5:37 PM EDT | Areal Flood Warning | PBZ | Mercer, Venango | 8 hr |
| Jul 27, 7:42 PM EDT | Special Weather Statement | PBZ | Westmoreland | 33 min |
| Jul 27, 3:28 PM EDT | Special Weather Statement | PBZ | Carroll, Harrison, Jefferson, Tuscarawas | 47 min |
| Jul 27, 4:02 PM EDT | Special Weather Statement | PBZ | Monroe, Noble | 43 min |
| Jul 27, 4:34 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 41 min |
| Jul 27, 5:07 PM EDT | Tornado Warning | PBZ | Marion, Monongalia, Wetzel | 23 min |
| Jul 27, 5:36 PM EDT | Special Weather Statement | PBZ | Marion, Preston | 39 min |
| Jul 27, 6:16 PM EDT | Areal Flood Warning | PBZ | Marion, Monongalia, Preston | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.